question-icon

Suggest treatment for back pain and abdominal cramps caused by Mirena IUD

default
Posted on Mon, 26 Oct 2015
Question: I have had a Mirena IUD for about 4 1/2 years. No periods and only occasionally cramping. Just recently I started having back pain, severe abdominal cramping, and bloody mucous discharge with dark brown discharge intermittently. Is my IUD expiring or did it shift positions?
doctor
Answered by Dr. Deepti Verma (33 minutes later)
Brief Answer:
Possibility of displaced MIRENA or pelvic inflammatory disease

Detailed Answer:
Hi dear,
I have gone through your question and understand your concerns.
You are likely to have these symptoms because MIRENA has a life of 5 years and may be hormonal fluctuation occurring.
You need to get examined for possibility of displaced MIRENA or pelvic inflammatory disease.
Consult a gynecologist and get investigated accordingly(USG and urine examination)
Hope you found the answer helpful.
Do get back with further queries.
Regards
Dr Deepti Verma
OBGYN specialist


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Deepti Verma

OBGYN, Maternal and Fetal Medicine

Practicing since :2009

Answered : 5068 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for back pain and abdominal cramps caused by Mirena IUD

Brief Answer: Possibility of displaced MIRENA or pelvic inflammatory disease Detailed Answer: Hi dear, I have gone through your question and understand your concerns. You are likely to have these symptoms because MIRENA has a life of 5 years and may be hormonal fluctuation occurring. You need to get examined for possibility of displaced MIRENA or pelvic inflammatory disease. Consult a gynecologist and get investigated accordingly(USG and urine examination) Hope you found the answer helpful. Do get back with further queries. Regards Dr Deepti Verma OBGYN specialist